# SDR CALA0000736

- Difficulty date: May 22, 2000
- Submitted: August 22, 2000
- Operation: Air carrier
- Aircraft: N17356
- Make and model: Boeing 7373T0
- Aircraft serial: 23942
- Aircraft time: 36,446 hours, 20,397 cycles
- Engine: Ge CFM563B1
- Engine time: 30,538 hours, 15,283 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Lp Turbine
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE QUIT RUNNING SHORTLY AFTER TAKEOFF FROM IAH.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  INITIAL EXAMINATION OF THE NR 2 ENGINE REVEALED THAT THE LPT HAD FAILED AND THE FAILURE WAS CONTAINED.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.   *S/D*  INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO FAILURE OF HPT FORWARD ROTATING AIR SEAL.
